Thunderstorm Wind, Morgan
- When
- April 16, 7:58 PM CST
- Where
- Morgan County, 1 mi N of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -90.233
A large tree was blown down on the north side of town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 16, 1:22 PM CST, 6 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 222 PM CDT WED APR 16 2003 PLENTY OF CONCERNS WITH POTENTIAL STRONG STORMS IN FIRST PERIOD...PRECIPITATION AND TEMPERATURES IN NEAR TERM. THEN FOCUS ON SYSTEM OVER EASTER WEEKEND. LATEST 17Z SFC ANALYSIS PLACES STRONG SFC LOW PRESSURE ACROSS EASTERN KANSAS. SFC STATIONARY FRONT IS ACROSS IOWA EAST ACROSS NORTHERN ILLINOIS AND ACROSS SOUTHERN LOWER MICHIGAN. SFC BOUNDARY WAS ACROSS WESTERN ARKANSAS. HIGH PRESSURE WAS ACROSS CANADA. LATEST 1715Z IR SATELLITE PLACES PLENTY OF LOW CLOUDS ACROSS UPPER MIDWEST AND GREAT LAKES REGION WITH MID AND HIGH CLOUDS ACROSS MIDWEST AND OHIO VALLEY REGION. LATEST 1715Z W/V IMAGE PLACES STRONG S/W ACROSS EASTERN KANSAS. LATEST 1823Z KILX RADAR PLACES SHOWERS AND A FEW THUNDERSTORMS FROM NEAR GALESBURG SOUTHEAST TO SPI. MODELS HAVING JUST A FEW DIFFERENCES WITH HANDLING CURRENT LOW AND WITH SYSTEM OVER EASTER WEEKEND. MODELS MOVE H50 LOW EAST ACROSS SOUTHERN ILLINOIS WITH H50 RIDGE ACROSS PLAINS STATES BY 12Z. H50 TROUGH IS ACROSS WEST COAST WITH ANOTHER H50 LOW DEVELOPING ACROSS EASTERN COLORADO BY 12Z FRI. H50 LOW IS ACROSS CENTRAL PLAINS STATES BY 00Z SAT. MODELS MOVE SFC LOW PRESSURE EAST AND IS ACROSS SOUTHERN ILLINOIS BY 12Z TUE. SFC LOW CONTINUES TO WEAKEN AND IS ACROSS OHIO VALLEY WITH ANOTHER SFC LOW STRENGTHENING AND IS ACROSS MOUNTAIN WEST. SFC LOW PRESSURE IS ACROSS PLAINS STATES BY 00Z SAT THROUGH 12Z SAT. T/H CROSS SECTIONS INDICATES FAIRLY HIGH RH AT ALL LEVELS FROM 00Z THU-09Z THU. THEN MAINTAINS HIGH RH AT LOW LEVELS THROUGH 12Z FRI. T/H CROSS SECTIONS THEN RETURNS HIGH RH AT ALL LEVELS BY 06Z SAT-12Z SUN. 300K ISENTROPIC SFC INDICATES DECENT LIFT AND COND PRES DEF ACROSS CWA THROUGH 06Z THU. THEN MAINTAINS DECENT COND PRES DEF ACROSS CWA THROUGH 00Z FRI. MODEL SOUNDING DATA INDICATES HIGH RH AT ALL LEVELS THROUGH 12Z THU...THEN MAINTAINS HIGH LOW LEVEL RH THROUGH 12Z FRI. MODEL SOUNDING DATA THEN RETURN HIGH RH AT ALL LEVELS BY 00Z SUN. MODELS DECREASE 850MB TEMPS TO +8C BY 12Z THU...850MB TEMPS THEN INCREASE TO +8C TO +11C BY 12Z FRI....THEN +12C TO TO +16C ACROSS CWA BY 00Z SAT. WILL GO OCCASIONAL SHOWERS AND THUNDERSTORMS WITH NO POPS MENTIONED FOR TONIGHT AS POPS ARE 100 PERCENT. EXTENDED FORECAST...CONTINUES TO BE CHALLENGING WITH TIMING OF SYSTEMS. FOR TEMPERATURES...MODELS HAVING SOME DIFFERENCES. LEANING ON COOLER TEMPS IN NEAR TERM. .ILX...NONE. 13
ILZ027>031-036>038-040>057-061>063-066>068-071>073-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT WED APR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH A POSSIBLE SQUALL LINE. LARGE HAIL WILL ALSO BE A RISK. THIS IS DUE TO A STRONG STORM SYSTEM OVER KANSAS MOVING EAST TOWARD SOUTHWEST ILLINOIS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THIS EASTER WEEKEND AS ANOTHER STRONG STORM SYSTEM MOVES INTO THE MIDWEST. A FEW STORMS COULD BE STRONG OR SEVERE ACROSS CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. BARNES
The Lincoln radar (KILX), 88 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was blown down on the north side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350815.